MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE

IRIDEX CORPORATION MICROPULSE P3 DEVICE
Model Number 15522
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Typically, conjunctival/scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: do not result in life-threatening illness or injury.Do not result in permanent impairment of a body structure or a body function.Do not require hospitalization or prolongation of patient hospitalization.Do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
It was reported to iridex that while using the micropulse p3 probe (mp3 probe), the patient experienced conjunctival burn.The reported settings used for treatment were consistent with the ifu recommendation of four 20-second passes per hemisphere; power: 2500 mv.No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.The probe, which is disposable, was not returned to iridex for further investigation.Also, probes are not serviced by iridex since they are single use and if the probes are used during treatment, it is recommended to dispose them as they become biohazard.Also, it was reported that the probe tip was burned.As per the ifu, the user is informed to inspect the probe footplate for debris or "charring" and confirm gel is adequately present after the treatment of a hemisphere.If the probe tip accumulates debris or "charring" during the procedure, the user is instructed to clean it gently with sterile gauze and a saline solution.The device tip needs to be kept clean to minimize the risk of burns to the ocular surface.After cleaning the tip, the user is required to re-apply a drop of methylcellulose gel and continue treatment.If the "charring" or discoloration on the tip cannot be removed by gentle cleaning, it is recommended to discard the device.Scleral burns are not typical and may indicate contamination at the device tip.If a scleral burn occurs, discontinue use and replace the device immediately.Because conjunctival burns are a known risk associated with the delivery of laser energy, and because conjunctival burns typically resolve within 24 to 48 hours without any medical intervention, it is determined that this event is deemed not a serious incident.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MICROPULSE P3 DEVICE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key24942460
Report Number2939653-2026-00005
Device Sequence Number5651085
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Device Lot Number801460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale